Colorado, 2010Hail and Damaging Wind in Colorado, June 2, 2010
June 2, 2010 · NWS GLD · 3 events in 1 county or zone
Scattered thunderstorms developed over extreme eastern Colorado, northwest Kansas, southwest Nebraska during the late afternoon hours. Stronger storms produced isolated wind damage and up to quarter size hail through the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over extreme eastern Colorado, northwest Kansas, southwest Nebraska during the late afternoon hours. Stronger storms produced isolated wind damage and up to quarter size hail through the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 11:00 AM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 2, 11:00 AM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1200 PM MDT WED JUN 2 2010
.DISCUSSION...
1200 PM MDT WED JUN 2 2010
MODERATE-STRONG H3 FLOW WILL CONTINUE ACROSS THE NORTHERN PLAINS AND
PORTIONS OF THE CENTRAL PLAINS THROUGH THE END OF THE WEEK UNDER A
HIGH LATITUDE H5 RIDGE. SUBTLE SHORTWAVE TROUGHS EMBEDDED WITHIN THE
LARGER SCALE FLOW MAY AID IN DIURNAL TSRA DEVELOPMENT ACROSS THE
CENTRAL HIGH PLAINS THROUGH MUCH OF THE FORECAST PERIODS. THIS
GENERAL THEME WAS HANDLED WELL IN THE PREVIOUS FORECAST WITH ONLY
MINOR ADJUSTMENTS PLANNED AT THIS TIME.
DAYS 4 THROUGH 7...A PROGRESSIVE ZONAL FLOW REGIME MAY BEGIN TO
BREAK DOWN AS WE MOVE INTO THE BEGINNING OF NEXT WEEK, AND
ESPECIALLY TOWARD THE MIDDLE OF NEXT WEEK WITH A HIGHER AMPLITUDE
RIDGE PROGGED TO DEVELOP ACROSS THE SOUTHERN ROCKIES/SOUTHERN PLAINS
STATES. THIS WOULD LIKELY LEAD TO RISING TEMPERATURES WITH MINIMAL
POPS ACROSS THE CENTRAL HIGH PLAINS AND GENERALLY TRENDED TUE-WED
TOWARDS THIS SCENARIO.
&&
.AVIATION...
1136 AM MDT WED JUN 2 2010
FOR THE 18Z TAF...VFR CONDITIONS EXPECTED FOR KGLD AND KMCK THROUGH
THIS FORECAST. THERE IS A CHANCE OF A THUNDERSTORM REACHING KGLD
THIS EVENING. GUSTY WIND WILL BE ASSOCIATED WITH THE THUNDERSTORM.
FS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 2, 9:51 AM MST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1051 AM MDT WED JUN 2 2010
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1051 AM MDT WED JUN 2 2010 /1151 AM CDT WED JUN 2 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS OVER EASTERN COLORADO THIS
AFTERNOON. A FEW OF THESE STORMS MAY MOVE EAST INTO SOUTHWEST
NEBRASKA AND NORTHWEST KANSAS BEFORE DIMINISHING LATE THIS
EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONGER
STORMS WILL BE CAPABLE OF SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING NORTH OF A LINE FROM BENKELMAN NEBRASKA TO
HILL CITY KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREAT.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI-STATE
AREA THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
FS
In the hours before
Local storm report, Jun 2, 2:58 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 6 ENE PALISADE 40.37N 101.00W
06/01/2010 E1.75 INCH HAYES NE PUBLIC
HAIL RANGED FROM NICKEL TO GOLFBALL SIZED HAIL. FROM
NERAIN NETWORK.
1000 PM HAIL 4 NNE MAX 40.16N 101.37W
06/01/2010 E1.75 INCH DUNDY NE PUBLIC
MOSTLY SMALLER HAIL BUT A FEW THE SIZE OF GOLFBALLS. FROM
NERAIN NETWORK.
&&
HENDERSONSpecial weather statement, Jun 2, 3:08 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT WED JUN 2 2010
NEZ079-022315-
DUNDY-
408 PM MDT WED JUN 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF HAIGLER...AND MOVING EAST AT 20
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
THEDE
Local storm report, Jun 2, 3:43 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 7 NW PARKS 40.11N 101.82W
06/02/2010 E1.00 INCH DUNDY NE TRAINED SPOTTER
&&
JMARTINSpecial weather statement, Jun 2, 4:14 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT WED JUN 2 2010
COZ091-KSZ013-030000-
KIT CARSON COUNTY-SHERMAN-
514 PM MDT WED JUN 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...
AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BETHUNE...AND MOVING EAST AT 40
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
THEDE
Local storm report, Jun 2, 4:27 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 NE PARKS 40.06N 101.70W
06/02/2010 E0.88 INCH DUNDY NE TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
HENDERSONSpecial weather statement, Jun 2, 4:30 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT WED JUN 2 2010
KSZ001-002-030015-
CHEYENNE-RAWLINS-
630 PM CDT WED JUN 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND CHEYENNE
COUNTY IN NORTHWEST KANSAS...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BIRD CITY...AND MOVING SOUTHEAST
AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
THEDE
Thunderstorm Wind, Kit Carson
- When
- June 2, 4:34 PM MST
- Where
- Kit Carson County, 6.93 mi N of Burlington Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.420, -102.270
Three power poles snapped three feet off the ground. One pole was north of county road EE and highway 385 with the other two poles south of the same intersection.
Hail, Kit Carson
- When
- June 2, 4:41 PM MST
- Where
- Kit Carson County, 7.26 mi NNE of Burlington Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.410, -102.210
Report from Cocorahs observer.
Hail, Kit Carson
- When
- June 2, 4:50 PM MST to 4:53 PM MST
- Where
- Kit Carson County, 4.01 mi N of Peconic
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.378, -102.128
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227170, 227169, 227217.